Diabetes Type 2 Support Group

Type 2 Diabetes is a condition in which the body either does not produce enough insulin or does not make efficient use of it. Insulin is a hormone needed to convert food into glucose, a sugar that the body uses for energy. Without enough insulin, glucose can accumulate in the blood, and can cause serious health problems such as heart disease and strokes and organ damage such as eye and kidney damage.

2 Online

Byetta

I'm on my 5th day of Byetta and feeling absolutely washed out. Normal bedtime for me is 11 pm, this week I've been falling asleep at 7:30 pm. Also, the Byetta is upsetting my stomach, but I know that's a side effect and I hope it levels out. Would appreciate hearing from anyone else taking Byetta and knowing if it's made you terribly sleepy.

Replies

deleted_user
deleted_user

Hey SandySD
Search previous discussion posts on Byetta in this community and you will learn a ton
1) type in Byetta in the search box and click on go
2) then click on "discussions" across the top
Dr O.
deleted_user
deleted_user

Sandy: I am seeing a diabetes specialist. He is also an endocrinologist. He prescribed Byetta when it was obvious I was not doing well on insulin (constant crashes). Byetta DOES work for me, but, as in your case, I DO have side effects. One of the effects is that I sometime FREEZE. I have sat there with gloves and woolen hat at times until the FREEZING wears off. I also get that sick-to-your-stomach effect at times (taking 10 units, this is after an initial break-in using 5 units). On the positive side: it has curbed my appetite, big-time! I have dropped 30 pounds. I've been on Byetta for the better part of a year, and the effects are still with me, but sure does beat the insulin crashes!

All the best ....
jody0385
jody0385

I've been on byetta a little over a year. I haven't lost a ton of weight, but I don't have any side affects from it. I wish I would feel freezing.. My boyfriend would just love that. I love to keep it around 65 inside.. LOL..

My blood sugars tend me make me sleepy if they are running high..

Good luck.
deleted_user
deleted_user

Hi Sandy: New day, working on my first morning coffee :-) I see I did not address the SLEEPY thing you asked about. Yes, I get sleepy after the shot, but only sometime ... not all the time. Tight/upset stomach generally marks my symptoms. Still, it DOES (again) do what it is supposed to do: drive the numbers DOWN (by not being able to eat much after the shot ... thus, curbing the appetite). At least, that's what it does for/to me, anyway. BIG HUG! Musashi
deleted_user
deleted_user

I've been on Byetta for about 1 year, it works for me and sometimes I do get the upset stomach. It curbs the appetite and it makes me sleepy also. It does take time to adjust to it, be patient and hang in there until your next doctor's appointment to follow-up.

This community is here for you to support, encourage and give advice through our personal experiences.

Have a blessed day.
deleted_user
deleted_user

What are your blood sugar readings?

I have been using Byetta a little over a month.
I did find I was more tired the first few days and had the blahs for a couple of weeks. I had no appetite but that has return I just don't crave the carbs and I did experience the upset stomach but they all passed. I took Tums (sugar free) which really helped. I have lost 8 pounds and my BS readings are getting better. I was on 5mcg and now have been up to 10mcg.
I did expericence that my bowels slowed down due to the fact that Byetta slows down the digestive process. So my doctor has increased the metformin, so I will see if this works or if I will just use cascarra. Hang in there.